MAUDE Adverse Event Report: US SURGICAL PUERTO RICO STEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO STEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number S100712
Medical Device Problem Codes Break (1069); Difficult to Insert (1316); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on a laparoscopic procedure, when the surgeon placed the device into the left chest.It did not go in easily and the skin incision was extended.The device functioned as intended for the duration of the procedure.However, at the conclusion of the case, when the surgeon pulled the port to remove it from the chest wall, the gray shaft of the port broke into two pieces.Both pieces were retrieved and there was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted that the trocar, obturator radially expandable sleeve appeared intact.The cannula was broken in two pieces.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the broken cannulas may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on a laparoscopic procedure, when the surgeon placed the device into the left chest.It did not go in easily and the skin incision was extended by 1-2 mm.The device functioned as intended for the duration of the procedure.However, at the conclusion of the case, when the surgeon pulled the port to remove it from the chest wall, the gray shaft of the port broke into two pieces.Both pieces were retrieved and there was no patient injury.

Brand Name
STEP
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8405053
Report Number2647580-2019-01245
Device Sequence Number389604
Product Code GCJ
UDI-Device Identifier20884521090672
UDI-Public20884521090672
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K961430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberS100712
Device Catalogue NumberS100712
Device Lot NumberP8J1593X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer05/04/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1